Numerous toxic effects of varying severity following the use of contrast solutions in urography have been reported. Crane,1 in reporting sudden death after the intravenous injection of 30 cc. of diodrast solution stated that in five cases found in the literature death was allegedly due to the use of intravenous contrast mediums in urography. One or possibly two of these may not, he thought, have been directly due to the solution. In discussing Crane's paper one physician was inclined to be skeptical of the cause of the reaction. He referred to the large number of injections used at his institution for intravenous excretory urography without occurrence of any severe reactions. Another discusser pointed out that in the recent work of Robb and Steinberg2 in visualizing the chambers of the heart, a 70 per cent diodrast solution was rapidly administered intravenously to produce arterial and cardiac roentgenograms and no
Dolan LP. ALLERGIC DEATH DUE TO INTRAVENOUS USE OF DIODRASTSUGGESTIONS FOR POSSIBLE PREVENTION. JAMA. 1940;114(2):138–139. doi:10.1001/jama.1940.62810020003008a
Customize your JAMA Network experience by selecting one or more topics from the list below.